SPRINGFIELD, MO (01/31/18) - We brought you a story yesterday that Tamiflu, a medicine prescribed for the flu, has been selling out fast in stores. But as Fox 5 discovered, Tamiflu may have life threatening side effects on your children.

As parents you’re supposed to trust what the doctor prescribes. Unfortunately, some little ones aren’t able to handle certain drugs. And it even says on the Tamiflu bottle that your child could experience a change in their behavior.

Confusion, speech problems, shaky movements, and hallucinations are some of the side effects your child could have while taking Tamiflu. The Wallens say their 2-year-old son, Steven, was twitching, hallucinating, and slamming his head in pain after taking the medicine after being diagnosed with the flu.

“When I walked in the room I was greeted with him slapping me across the face, and then continually smacking his head into the pillow saying ‘ouch, ouch, ouch,'" says Andrea Wallen, Steven's mother.

In just recent days, reports of a 16-year-old from Indiana taking his own life while taking Tamiflu after being diagnosed with the flu. And in Texas, a 6-year-old girl began hallucinating, ran away from school, and tried to jump out a window after taking the medicine.

Erica Mahn with Alps Pharmacy in Springfield says there is only about 2 percent of children are affected.

“There are situations where kiddos can have that feeling, that obviously they’re not used to and can’t tell you about, but they think something is happening and it’s really not and that’s what this medication can have happen," says Mahn.

This year, Mahn says they’ve dispensed more Tamiflu than in the last 6 years. And for Steven, his mother says his behavior got better after she stopped giving it to him.

“And it probably wasn’t until later that evening where I started to see himself again," says Wallen. "Where he would actually let me hold him.”

Mahn says, although, the flu is bad this year she, still, would recommend Tamiflu. “The cost can sometimes make parents doubt getting the prescription, and these side effects might add on to the hesitation and I would not let this side effect be a potential reason to not purchase the medication," she says.

Now, experts do say that the first 24 to 48 hours is crucial and if you do see a change in your child’s behavior from taking Tamiflu go ahead and take them to the hospital.